Increase in medication


#1
Hi, we were diagnosed Jan 6th this year and started on .52 of miraplexin, after 4 weeks the dose had been doubled to 1.02mg, on Friday sa our lovely neuroligist in Lymington Hospital, a lovely hospital. She watched us walk in and could tell from a glance that my left hand was still stiff, after going through what was happening to us she decided that after 100 days it as time again to increase the drugs again, so am now taken a 1.02 and.52mg a day, started taking the ne dosage on Saturday (yesterday),
Day 1 of the increased dosage, tried to keep busy all day, but know fell asleep in the chair in a middle of conversation. time for bed
Day 2, went for a drive round the New forest In our ww2 jeep with friends and felt cold in the wind driving, knew we shouldve put the doors on, have been cold all evening, now sat with feet next to radiator,

Is it normal to fall asleep all the time? and should we be cold all of the time?

#2
I am 65 years old. I was dx about a year ago and put on mirapex immediately. I started on .5 four times a day and it worked miracles. I am still taking that dosage. When I started taking it, I was tired all the time (although, I never fell asleep in the middle of a conversation). I usually slept in the afternoon (I am self-employed) and was in bed by 7PM. I now can almost put in a normal day and often stay up until 10PM!!!.:grin:

One thing you should know, we recently had a court case in which a woman who was on mirapex for PD (mirapexin) fell asleep while driving and had a bad accident. She was charged with either careless driving or negligence, I don't remember which. Any way, she was found not guilty because she was taking the mirapex and wasn't aware you could spontaneously fall asleep. That is a short summary as I can't recall all the details, but you should take care for awhile at least.

By the way, other than exhaustion early on, I have not encountered any of the nasty side effects you read about.

#3
if you continue to fall asleep you might want to ask your physician to consider slow or sustained release tablets which cause less of the roller coaster effect.

#4
Hi Wingnut,

When I was dx in 2004, (pt 1 of my story is in Daily Life), I was prescribed Mirapex, and I too kept falling asleep. Now although the Mirapex does have a profound effect on you with regards to dropping off to sleep at the drop of a hat, I believe that sleeping disorders of all kinds is part and parcel of PD. I think I've been on every tablet there is to take with PD, and although the sleeping was much worse with Mirapex, I still have the same trouble today. I have days when I could fall asleep on a cloths line and other days when I can't sleep at all. I've even falling alseep in the GP's office, now that was embarrassing.

Regards
Mick

#5
hello wingnut
when first dx about two years ago
i was put on mirapexin 1mg 700 micrograms three times a day
freed up my arm and stopped pain within a week
year later i was falling asleep talking to anyone
was stopped driving
changed to sinemet 25mg/100mg
about a week later was back to as normal as can be in this situation
hope this of some help

#6
the most frustrating thing about having Parkinson's in my view, is the medication.

I started on mirapexin which alleviated some of my symptoms but I couldn't tolerate the side-effects that made me feel so ill I could barely get off the sofa.

Then came the Requip, I didn't feel like death any more but it did nothing for my symptoms, and as soon as I go anywhere near the dose I needed, I started hearing voices, sparkly vision and sleep paralysis so had to stop taking them.

my neurologist has now referred me to a Parkinson's specialist as he is conceding that I cannot tolerate dopamine agonists.

Which begs the question why am I am now on neupro patches? only 2 mg so far with a view to progressing to 8. So far so good but very early days. The scary part is seeing how much my condition has progressed now that I'm on such a low dose. My stiffness has increased to the point that my right side feels as though it completely seizes up in the evening. I have cramp in my feet every night and my walking has deteriorated.

still on a positive note, I still work full-time, have just about finished my degree ( thank goodness) and so far not experiencing the non-motor symptoms but some people suffer with. I sleep well, am motivated and I do not suffer from depression so I guess I'm one of the lucky ones at the moment.

Think the point of this is that everybody has different reactions to the different drugs and the only way to find out what works for us is to try them. Some will work. Some won't. Some will give horrific side-effects, some will feel like a miracle has happened.

it is all trial and error. The trick is to stay positive, keep going, and don't let the b....s get you down.